How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Robert Fernando Your Own Question
Robert Fernando
Robert Fernando, Doctor
Category: Health
Satisfied Customers: 6680
Experience:  MBBS, Experienced Family Physician
8493425
Type Your Health Question Here...
Robert Fernando is online now
A new question is answered every 9 seconds

I feel like an idiot!!! I thought I was getting an UTI for

This answer was rated:

I feel like an idiot!!! I thought I was getting an UTI for the last few days. Symptoms were burning, itching and a light discharge. As I was going to the bathroom last night I felt something odd and realized I had left in a tampon for at least 8 days. Of course, I removed it, but I am now having menstrual like cramping and burning. Should I call the Dr. I am really embarrassed, I am in my 40's and have NEVER done this before.

Thanks
Hello,
Welcome to justanswer.com and thank you for your question.
I am going to assist you with your question. First I need a little more information-

Have you noticed blood mixed with urine?
Do you have chills or fever?
Was tampon removed after 8 days?

Kind Regards,
Dr. Robert



Customer: replied 3 years ago.

Thanks you for responding. I do not have any blood in urine. Yes, I removed tampon last evening when I discovered it and almost immediately started to have these menstrual like cramps along with a lower back ache. I am at work and do not believe I have a fever, but I do not feel well.

Dear Tammy, Thanks for providing quick additional information.

I can understand your concern and embarrassment with this issue. Please don't get panic, it is a common incidence in medical practice.

This left over tampon has become a source of infection.
Your symptoms are indicative of vaginitis or vaginal infection.
I would advise you to consult an Ob/gyne as soon as possible.

Also rarely this infection can travel to the uterus and lead to severe infection or TSS (toxic shock syndrome).
Some of the early symptoms of toxic shock syndrome are similar to the
"flu" which can make diagnosis difficult. The key warning signs to watch for include:

-A sudden, high fever
-Low blood pressure( feeling of dizziness)
-Diarrhea
-Dizziness.

In your case, it sounds that you have vaginal infection called Vaginitis. Your doctor may take a sample of cervical or vaginal discharge for laboratory analysis
You may need antibiotic like metronidazole tablets (Flagyl) for Bacterial vaginosis and antifungal cream or suppository, such as miconazole (Monistat), clotrimazole (Gyne-Lotrimin) for yeast infection.

I would suggest that you should not delay and rush to doctor ASAP for appropriate management.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.





Robert Fernando and 3 other Health Specialists are ready to help you

Related Health Questions